Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 98, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 2023, 7:41 PM MDT for Garden County, Grant County, Sheridan County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2023, 7:41 PM MDT (01:41 UTC)
- Expired
- Jun 22, 2023, 8:14 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
737
WUUS53 KLBF 230141
SVRLBF
NEC069-075-161-230230-
/O.NEW.KLBF.SV.W.0098.230623T0141Z-230623T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
741 PM MDT Thu Jun 22 2023
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Grant County in west central Nebraska...
Northeastern Garden County in the Panhandle of Nebraska...
Southeastern Sheridan County in the Panhandle of Nebraska...
* Until 830 PM MDT.
* At 740 PM MDT, a severe thunderstorm was located 8 miles southeast
of Ellsworth, or 37 miles northwest of Arthur, moving southeast at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ashby, Bingham, Swede Lake, Dominick Lake, Finnegan Lake, Kincaid
Lake and Wild Horse Flats.
This includes Highway 2 between mile markers 123 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4197 10227 4213 10212 4201 10181 4179 10201
TIME...MOT...LOC 0140Z 304DEG 7KT 4201 10212
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sporer2 follow-up statements
705
WWUS53 KLBF 230207
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
807 PM MDT Thu Jun 22 2023
NEC069-075-161-230230-
/O.CON.KLBF.SV.W.0098.000000T0000Z-230623T0230Z/
Grant NE-Garden NE-Sheridan NE-
807 PM MDT Thu Jun 22 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN
SHERIDAN COUNTIES...
At 806 PM MDT, a severe thunderstorm was located 7 miles southwest of
Ashby, or 34 miles northwest of Arthur, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ashby, Swede Lake, Dominick Lake, Bingham, Kincaid Lake and Finnegan
Lake.
This includes Highway 2 between mile markers 126 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4199 10217 4210 10209 4201 10181 4179 10201
TIME...MOT...LOC 0206Z 304DEG 7KT 4198 10206
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sporer689
WWUS53 KLBF 230214
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
814 PM MDT Thu Jun 22 2023
NEC069-075-161-230223-
/O.CAN.KLBF.SV.W.0098.000000T0000Z-230623T0230Z/
Grant NE-Garden NE-Sheridan NE-
814 PM MDT Thu Jun 22 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT...
NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4199 10217 4210 10209 4201 10181 4179 10201
TIME...MOT...LOC 0211Z 304DEG 7KT 4197 10204
$$
SporerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:37 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 22, 5:37 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Thu Jun 22 2023 ...Aviation discussion... .SYNOPSIS... Issued at 333 PM CDT Thu Jun 22 2023 Key Messages: - Thunderstorm potential continues Thursday afternoon and overnight into Friday with some strong to severe and heavy rain potential across southwest Nebraska. - More significant severe weather threat Friday afternoon and evening with Large hail, damaging winds, and heavy rainfall the main concerns though a tornado or two cannot be ruled out. - Training thunderstorms may lead to some flooding concerns Friday night into Saturday, particularly across much of north central Nebraska. - Quieter weather arrives for the latter half of the weekend with temperatures near to slightly below normal for late June. && .SHORT TERM...(This evening through Friday night) Issued at 333 PM CDT Thu Jun 22 2023 This Afternoon/Tonight...scattered to widespread thunderstorms are percolating across much of the local area. This is largely occurring along an area of weak low-level moisture advection and mid-level convergence. This activity is forming within an area of weak 0-6km bulk wind difference (BWD) of 20 knots or less and MLCAPE values of 1250-1750 j/kg. Given weak focus for lift, expecting coverage to be widely scattered away from the main area of low-level moisture pooling. With modest instability and shear, not expecting much in the way of a strong to severe thunderstorm threat and with loss of daytime heating, believe activity will quickly wane through the early evening. This thinking lines up well with latest HRRR and HREF thinking which shows quick waning of coverage by 02-03z. Attention then turns to thunderstorms working into southwest Nebraska off the higher terrain. Guidance is bullish on moist upslope flow leading to convection off the Front Range and Laramie Range further north by late afternoon. With mean wind flow generally southwest to northeast, expecting a largely west to east track of activity to move across northeast Colorado and approach portions of southwest Nebraska. With MLCAPE values in the 1000-1500 j/kg range and a modest uptick in deep layer shear at 25-30 knots 0-6km BWD, cannot rule out a stray strong to severe thunderstorm for areas south of Interstate 80 and west of Highway 25 late tonight. Believe storms will be weakening on approach however and any threat for severe hazards being fairly limited as a result. That said, cannot rule out an instance or two of severe hail up to 1" in diameter and 50 to 60 mph gusts. Of greater concern will be the threat for heavy rain with PWAT values exceeding 1.2" for much of the area and nearing the 99th percentile in NAEFS Climatology. Limiting confidence in any flooding potential will be limited coverage, expected weakening trend, and fairly progressive nature of the thunderstorms. Cannot rule out a few localized areas seeing 1-2" of rainfall, but given sparse coverage of this in areas that have seen recent heavy rains will forgo any flood watches at this time. Clouds and southerly winds will keep overnight lows mild, generally in the middle 50s to middle 60s or about 5 degrees above normal. Friday/Friday Night...the day of greatest concern regarding threat for strong to severe thunderstorms with some uncertainty with respect to timing and location of greatest concern. General southwesterly flow will persist locally with ridge axis situated immediately downstream the forecast area. A mid-level trough will track out of central California and lift north and east across the central to northern Rockies and onto the northern Plains by late in the day. Surface boundary stall invof the Pine Ridge will remain steady across the northwest zones. The approach of a stronger EML will lead to rapidly steepening mid-level lapse rates. With daytime highs climbing into the upper 70s to lower 80s, expecting a moderately unstable atmosphere to develop by mid-afternoon with MLCAPE values of 1500-2500 j/kg. An approaching mid-level speed max will lead to increasing deep layer shear to the tune of 30 to 40 knots of 0-6km BWD. This will be more than supportive of organized severe convection during the late afternoon and evening. Uncertainty resides with forcing and whether we see afternoon activity. For now, thinking the lack of any forcing early in the day will preclude anything more than an isolated thunderstorm. More widespread activity will arrive from the west late in the evening as the greatest mid-level height falls arrive in tandem with the orographically forced convection off the higher terrain. With shear vectors largely parallel to the frontal boundary in the area, expecting rapid upscale growth. Initially, discrete convection will be capable of large hail and damaging winds but cannot rule out a tornado or two across the eastern Panhandle and western Sandhills in an area of good low-level veering hodographs, primarily in the lowest 3km. Short-term CAMs indeed depict multiple UH swaths tracking out of the Nebraska Panhandle with isolated supercells. Forecast sounding analogs highlighting local significant hail events so this will bear watching. As storms grow upscale, expecting a transition to a mainly damaging wind threat as activity tracks into an environment characterized by delta theta-e values approaching negative 30 degC and DCAPE values of 1500-2000 j/kg and cold pools merge. Thinking the greatest potential for severe activity will remain north of the Interstate 80 corridor and as such have kept the greatest PoPs in these areas (> 55%). With a residual boundary stalled in the area and the potential for multiple rounds of convection in these areas, will need to be mindful of the threat for heavy rain and localized flooding. HREF mean values suggest a widespread area seeing 0.75"+ and ensemble max values show pockets of 2-4". Will hold off on any flood headlines for the time being and wait for increased confidence in placement of the greatest potential for repeated rounds of rain. The threat for heavy rain will last well into the early morning hours on Saturday before activity departs to the east and drier air rapidly works in from the west. All thunderstorms are expected to have exited the area by sunrise Saturday. .LONG TERM...(Saturday through Thursday) Issued at 333 PM CDT Thu Jun 22 2023 Saturday...expecting a largely dry day across western Nebraska as the aforementioned dry air spills out of the Great Basin. NAEFS guidance shows a quick flip from anomalously high PWAT values to anomalously low PWAT values by midday Saturday with mean PWATs of 0.50" for much of the area. Departing trough will lead to subsidence and mid-level height rises for the latter half of the day which will erode cloud cover and lead to moderating temperatures somewhat with daytime highs climbing into the middle 80s from southwest through north central Nebraska and the middle 70s for the far northwest. Westerly low level flow will increase behind a passing cool front and gusts will climb to around 25 to 35 mph for areas west of Highway 61 and closer to 20 to 25 mph elsewhere. Sunday and beyond...Quieter weather is expected for the start of next week as shortwave ridging arrives ahead of the main upper-level trough situated across the West Coast. Increasing mid-level heights along with modest moisture in place will keep precipitation chances at bay for Sunday into early Monday. By Monday, strong southerly low- level flow will again advect greater moisture into the region as a weak surface low takes shape across the central Rockies. This should lead to at least limited potential for rain and thunderstorms pushing off the High Plains beginning Monday with this potential repeating Tuesday. A stronger mid-level PV anomaly will track across the northern Plains by Wednesday and drag a cool front south into the area. This will lead to a day of higher precipitation chances locally with the frontal boundary though more precise timing remains somewhat in question. As we're able to pin down timing, expect increasing PoPs for the Wednesday timeframe. Beyond that, southern Plains ridging will increase with a return to a more zonal pattern for the late week. This should help drive temperatures up slightly though the main core of heat should remain south of the area. With the general "Ring of Fire" pattern, expecting recurring chances for rain and thunderstorms but day to day predictability at this range is low confidence at best. Overall though, the pattern will favor a continuation of rain and thunderstorm chances and so the outlook remains fairly optimistic that we shouldn't see the dog days of summer just yet and this jives with the latest CPC 8-14 day outlook favoring above normal precipitation and only a slight favor to above normal temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 636 PM CDT Thu Jun 22 2023 With widely scattered thunderstorms across central Nebraska this evening and old outflow boundaries from earlier convection still lingering, expect wind direction will be erratic at least through this evening until the boundary layer stabilizes with loss of diurnal heating. Convection should trend down at TAF sites this evening, and expect winds will settle generally at an easterly direction early tonight with speeds generally 10kt or less. Low stratus will bloom over the region toward daybreak with IFR/LIFR CIGs into early Friday morning. Guidance shows indications for late night convection to affect KVTN but confidence in this is not high so will monitor radar trends closely for later TAF issuances. Expect CIGs will gradually trend up and reach VFR by late Friday morning or early afternoon. The signal in guidance for convection tomorrow is mixed with a trend to hold off until after this valid period so will not use more than VCTS for Friday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMJ SHORT TERM...NMJ LONG TERM...NMJ AVIATION...MBS
Hazardous weather outlook, Jun 22, 1:57 PM MDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 257 PM CDT Thu Jun 22 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-232000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 257 PM CDT Thu Jun 22 2023 /157 PM MDT Thu Jun 22 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered thunderstorms will be possible through the afternoon with isolated severe thunderstorms expected by late evening into the overnight. Small hail and brief winds up to 60 mph as well as locally heavy rainfall will be the main threats A flood warning is in effect along the stretch of the South Platte River in Deuel and Keith Counties. The river stage will rise to just above flood stage Friday afternoon. See the flood warning product for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A more organized severe weather threat is expected Friday evening and overnight across western and north central Nebraska. Large hail, damaging winds, and even an isolated tornado will all be possible. Location of development is somewhat uncertain due to possible thunderstorm activity earlier in the day Friday. Stay tuned for further updates. Locally heavy rainfall will again be possible mainly Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 22, 3:12 PM MDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
412 PM CDT Thu Jun 22 2023
NEZ026-222145-
Blaine NE-
412 PM CDT Thu Jun 22 2023
...Strong thunderstorms will impact portions of northeastern Blaine
County through 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles east of Elsmere to near Brewster.
Movement was east at 10 mph.
HAZARD...Very heavy rainfall, winds in excess of 40 mph and penny
size hail.
SOURCE...Radar indicated.
IMPACT...Very heavy rainfall may lead to localized flooding. Gusty
winds could knock down tree limbs and blow around unsecured
objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Brewster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4208 9969 4182 9973 4184 10002 4208 9999
TIME...MOT...LOC 2111Z 262DEG 7KT 4209 9989 4193 9992
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 22, 4:31 PM MDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
531 PM CDT Thu Jun 22 2023
NEZ005-006-008-222315-
Brown NE-Eastern Cherry NE-Keya Paha NE-
531 PM CDT Thu Jun 22 2023
...Strong thunderstorms will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 615 PM
CDT...
At 530 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millboro to 6 miles southwest of Norden.
These storms were nearly stationary.
HAZARD...Very heavy rainfall, winds in excess of 40 mph and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Very heavy rainfall may lead to localized flooding. Gusty
winds could knock down tree limbs and blow around unsecured
objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Norden and North River Trail.
This includes Highway 12 between mile markers 26 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4273 10006 4275 10026 4300 10005 4300 9980
TIME...MOT...LOC 2230Z 079DEG 3KT 4299 9994 4279 10016
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 22, 6:27 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
727 PM CDT Thu Jun 22 2023
NEZ005-024-025-094-230115-
Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-
727 PM CDT Thu Jun 22 2023
...Strong thunderstorms will impact portions of south central Cherry,
eastern Hooker and northwestern Thomas Counties through 815 PM
CDT/715 PM MDT/...
At 726 PM CDT/626 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Thedford to 6 miles south of Mullen. These storms were nearly
stationary.
HAZARD...Very heavy rainfall, winds in excess of 30 mph and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Very heavy rainfall, wGusty winds could knock down tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Mullen, Thedford, Seneca, Norway, Highway 97 crossing the Dismal
River and Kelso.
This includes the following highways...
Highway 2 between mile markers 178 and 215.
Highway 97 between mile markers 52 and 70.
Highway 83 between mile markers 146 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4223 10060 4204 10119 4181 10106 4198 10045
TIME...MOT...LOC 0026Z 136DEG 2KT 4207 10065 4195 10107
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SporerSpecial weather statement, Jun 22, 6:31 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
631 PM MDT Thu Jun 22 2023
NEZ004-022-230115-
Sheridan NE-Garden NE-
631 PM MDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of northwestern Grant,
north central Garden and southern Sheridan Counties through 715 PM
MDT...
At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Antioch, or 20 miles east of Alliance, moving west
at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellsworth, Antioch, Snow Lake, Watson Lake, Bingham, Wickson Lake,
Patterson Lake, Lakeside, Finnegan Lake, Krause Lake and Kennedy
Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 13.
Highway 2 between mile markers 96 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4220 10204 4210 10204 4210 10200 4201 10201
4200 10207 4201 10270 4209 10270 4210 10274
4225 10275
TIME...MOT...LOC 0030Z 092DEG 27KT 4213 10247
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AV/MBSSpecial weather statement, Jun 22, 7:13 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
813 PM CDT Thu Jun 22 2023
NEZ024-025-230200-
Hooker NE-Thomas NE-
813 PM CDT Thu Jun 22 2023
...Strong thunderstorms will impact portions of central Hooker and
northwestern Thomas Counties through 900 PM CDT/800 PM MDT/...
At 812 PM CDT/712 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southwest of
Thedford to 9 miles southwest of Mullen to 6 miles southeast of
Whitman. These storms were nearly stationary.
HAZARD...Very heavy rainfall, winds in excess of 40 mph and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Very heavy rainfall may lead to localized flooding. Gusty
winds could knock down tree limbs and blow around unsecured
objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mullen, Thedford, Seneca, Norway, Hecla, Kelso and Weir.
This includes the following highways...
Highway 2 between mile markers 165 and 210.
Highway 97 between mile markers 54 and 67.
Highway 83 between mile markers 139 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4184 10052 4187 10140 4205 10142 4206 10054
TIME...MOT...LOC 0112Z 322DEG 4KT 4191 10065 4193 10113 4199 10143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 22, 7:17 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
717 PM MDT Thu Jun 22 2023
NEZ004-023-094-230200-
Sheridan NE-Grant NE-Western Cherry NE-
717 PM MDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of southwestern Cherry,
northwestern Grant and southern Sheridan Counties through 800 PM
MDT...
At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Ellsworth, or 22 miles east of Alliance, moving north
at 5 mph.
HAZARD...Very heavy rainfall, winds in excess of 40 mph and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Very heavy rainfall may lead to localized flooding. Gusty
winds could knock down tree limbs and blow around unsecured
objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Ellsworth, Antioch, Watson Lake, Patterson Lake, Finnegan Lake,
Kennedy Lake, Snow Lake, Bingham, Wickson Lake, Diamond Lake,
Lakeside, Wolf Hill, Krause Lake and Argo Hill.
This includes the following highways...
Highway 250 between mile markers 1 and 24.
Highway 2 between mile markers 96 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4239 10275 4238 10204 4210 10204 4210 10200
4201 10201 4201 10270 4209 10270 4210 10274
4229 10275
TIME...MOT...LOC 0115Z 178DEG 6KT 4211 10244
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AV/MBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:27 PM MDT | Special Weather Statement | LBF | Hooker | 48 min |
| Jun 22, 6:31 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Jun 22, 7:13 PM MDT | Special Weather Statement | LBF | Hooker, Thomas | 47 min |
| Jun 22, 7:17 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Jun 22, 8:57 PM MDT | Special Weather Statement | LBF | McPherson | 48 min |
| Jun 22, 9:53 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 22, 10:27 PM MDT | Special Weather Statement | LBF | Garden | 48 min |
| Jun 22, 10:54 PM MDT | Special Weather Statement | LBF | Grant | 51 min |
| Jun 22, 11:32 PM MDT | Special Weather Statement | LBF | Garden | 58 min |
| Jun 22, 11:36 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 23, 12:23 AM MDT | Special Weather Statement | LBF | Hooker | 67 min |
| Jun 23, 5:33 AM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jun 23, 6:19 AM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 23, 6:24 AM MDT | Areal Flood Advisory | LBF | Garfield, Wheeler | 2 hr |
| Jun 23, 7:05 AM MDT | Special Weather Statement | LBF | Sheridan | 55 min |
| Jun 23, 7:25 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Jun 23, 8:08 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 23, 8:58 AM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 23, 1:55 PM MDT | Special Weather Statement | LBF | Holt | 50 min |
| Jun 23, 2:40 PM MDT | Special Weather Statement | LBF | Boyd | 50 min |
| Jun 23, 4:51 PM MDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Jun 23, 5:53 PM MDT | Special Weather Statement | LBF | Logan | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.